Psycho-Babble Withdrawal | about withdrawal from medication | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

High Cholesterol from Short Term Lithium Therapy?

Posted by tonyz on August 9, 2009, at 9:27:54

I am wondering if it is possible to get high cholesterol from short term lithium therapy. I had been taking Seroquel 125mg, Nortriptyline 150mg, Valium about 11-12 mg, on going in to psych hospital as an outpatient. Blood work was taken in the morning (7/10), I had eaten breakfast beforehand - my total cholesterol came back at 226. A few weeks prior to going into the hospital it was 208. I have been tapering all medications with the exception of Lithium which began while I was in the hospital. I am down to 2mg of valium, completely off seroquel for about 3 weeks, Notriptyline down to 25mg, and Lithium had been at 600mg since about July 10; however, I have psoriasis and it got a lot worse recently so I just lowered the lithium dosage to 300mg yesterday evening.

I have an instrument to measure my own cholesterol which is accurate based on comparisons with lab testing. To my astonishment, my total cholesterol level jumped to 315 on measuring this morning, The only explanation that I have is the Lithium, but this doesn't make sense to me given relatively low dosage and the time period that I had been taking it.

I was thinking the only problem with the Lithium at that dosage would be a possible exacerbation of my psoriasis. I was informed about taking Inositol from another poster to combat this, but it takes a while to build to the proper level so I dropped the lithium temporarily until I could reach a therapeutic level with the inositol. Now am I wondering, what course of action to take.

Recently, I've been getting a bit of rebound insomnia - I suspect from coming off the benzos although I have been going at a reasonable pace (reduction of 1mg every 3 days for valium). I was thinking of taking some Remeron (7.5mg) at bedtime until I stabilize, but since Remeron can cause cholesterol problems, I'm not sure if that is a good idea.

Does this make sense that the Lithium could have caused my cholesterol problems on taking it for such a short period of time?




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Withdrawal | Framed

poster:tonyz thread:911099